Hilbert squares of K3 surfaces and Debarre-Voisin varieties
Journal de l’École polytechnique — Mathématiques, Volume 7 (2020), pp. 653-710.

Debarre-Voisin hyperkähler fourfolds are built from alternating 3-forms on a 10-dimensional complex vector space, which we call trivectors. They are analogous to the Beauville-Donagi fourfolds associated with cubic fourfolds. In this article, we study several trivectors whose associated Debarre-Voisin variety is degenerate in the sense that it is either reducible or has excessive dimension. We show that the Debarre-Voisin varieties specialize, along general 1-parameter degenerations to these trivectors, to varieties isomorphic or birationally isomorphic to the Hilbert square of a K3 surface.

Les variétés hyper-kählériennes de Debarre-Voisin sont construites à l’aide de 3-formes alternées sur un espace vectoriel complexe de dimension 10, que nous appelons des trivecteurs. Elles présentent de nombreuses analogies avec les variétés de Beauville-Donagi qui sont construites en partant d’une cubique de dimension 4. Nous étudions dans cet article différents trivecteurs dont la variété de Debarre-Voisin associée est dégénérée au sens où elle est soit réductible, soit de dimension excessive. Nous montrons que, sous une spécialisation d’un trivecteur général en de tels trivecteurs, les variétés de Debarre-Voisin correspondantes se spécialisent en des variétés hyper-kählériennes lisses, birationnellement isomorphes au schéma de Hilbert des paires de points sur une surface K3.

Received:
Accepted:
Published online:
DOI: 10.5802/jep.125
Classification: 14J32,  14J35,  14M15,  14J70,  14J28
Keywords: Hyperkähler fourfolds, trivectors, moduli spaces, Hilbert schemes of 2 points of a K3 surfaces
Olivier Debarre 1; Frédéric Han 1; Kieran O’Grady 2; Claire Voisin 3

1 Université de Paris, Sorbonne Université, CNRS, Institut de Mathématiques de Jussieu-Paris Rive Gauche 75013 Paris, France
2 Sapienza Università di Roma, Dip.to di Matematica P.le A. Moro 5, 00185 Italia
3 Collège de France 3 rue d’Ulm, 75005 Paris, France
@article{JEP_2020__7__653_0,
     author = {Olivier Debarre and Fr\'ed\'eric Han and Kieran O{\textquoteright}Grady and Claire Voisin},
     title = {Hilbert squares of {K3} surfaces and {Debarre-Voisin} varieties},
     journal = {Journal de l{\textquoteright}\'Ecole polytechnique {\textemdash} Math\'ematiques},
     pages = {653--710},
     publisher = {\'Ecole polytechnique},
     volume = {7},
     year = {2020},
     doi = {10.5802/jep.125},
     language = {en},
     url = {https://jep.centre-mersenne.org/articles/10.5802/jep.125/}
}
TY  - JOUR
TI  - Hilbert squares of K3 surfaces and Debarre-Voisin varieties
JO  - Journal de l’École polytechnique — Mathématiques
PY  - 2020
DA  - 2020///
SP  - 653
EP  - 710
VL  - 7
PB  - École polytechnique
UR  - https://jep.centre-mersenne.org/articles/10.5802/jep.125/
UR  - https://doi.org/10.5802/jep.125
DO  - 10.5802/jep.125
LA  - en
ID  - JEP_2020__7__653_0
ER  - 
%0 Journal Article
%T Hilbert squares of K3 surfaces and Debarre-Voisin varieties
%J Journal de l’École polytechnique — Mathématiques
%D 2020
%P 653-710
%V 7
%I École polytechnique
%U https://doi.org/10.5802/jep.125
%R 10.5802/jep.125
%G en
%F JEP_2020__7__653_0
Olivier Debarre; Frédéric Han; Kieran O’Grady; Claire Voisin. Hilbert squares of K3 surfaces and Debarre-Voisin varieties. Journal de l’École polytechnique — Mathématiques, Volume 7 (2020), pp. 653-710. doi : 10.5802/jep.125. https://jep.centre-mersenne.org/articles/10.5802/jep.125/

[Apo14] A. Apostolov - “Moduli spaces of polarized irreducible symplectic manifolds are not necessarily connected”, Ann. Inst. Fourier (Grenoble) 64 (2014) no. 1, p. 189-202 | Article | Numdam | MR: 3330546 | Zbl: 1329.14075

[BD85] A. Beauville & R. Donagi - “La variété des droites d’une hypersurface cubique de dimension 4, C. R. Acad. Sci. Paris Sér. I Math. 301 (1985) no. 14, p. 703-706

[BM14] A. Bayer & E. Macrì - “MMP for moduli of sheaves on K3s via wall-crossing: nef and movable cones, Lagrangian fibrations”, Invent. Math. 198 (2014) no. 3, p. 505-590 | Article | MR: 3279532 | Zbl: 1308.14011

[Bou90] N. Bourbaki - Groupes et algèbres de Lie, chapitres 7 et 8. Éléments de mathématiques, Masson, Paris, 1990 | Zbl: 1181.17001

[CS16] I. Cheltsov & C. Shramov - Cremona groups and the icosahedron, Monographs and Research Notes in Math., CRC Press, Boca Raton, FL, 2016 | Zbl: 1328.14003

[Dan01] G. Danila - “Sur la cohomologie d’un fibré tautologique sur le schéma de Hilbert d’une surface”, J. Algebraic Geom. 10 (2001) no. 2, p. 247-280 | MR: 1811556 | Zbl: 0988.14011

[Dan07] G. Danila - “Sections de la puissance tensorielle du fibré tautologique sur le schéma de Hilbert des points d’une surface”, Bull. London Math. Soc. 39 (2007) no. 2, p. 311-316 | Article | MR: 2323464 | Zbl: 1122.14002

[Deb18] O. Debarre - “Hyperkähler manifolds”, 2018 | 1810.02087

[DIM15] O. Debarre, A. Iliev & L. Manivel - “Special prime Fano fourfolds of degree 10 and index 2”, in Recent advances in algebraic geometry, London Math. Soc. Lecture Note Ser., vol. 417, Cambridge Univ. Press, Cambridge, 2015, p. 123-155 | Article | MR: 3380447 | Zbl: 1326.14094

[DM19] O. Debarre & E. Macrì - “On the period map for polarized hyperkähler fourfolds”, Internat. Math. Res. Notices (2019) no. 22, p. 6887-6923 | Article | Zbl: 07144226

[Dol12] I. V. Dolgachev - Classical algebraic geometry. A modern view, Cambridge University Press, Cambridge, 2012 | Article | MR: 2964027 | Zbl: 1252.14001

[DV10] O. Debarre & C. Voisin - “Hyper-Kähler fourfolds and Grassmann geometry”, J. reine angew. Math. 649 (2010), p. 63-87 | Article | Zbl: 1217.14028

[GHS07] V. A. Gritsenko, K. Hulek & G. K. Sankaran - “The Kodaira dimension of the moduli of K3 surfaces”, Invent. Math. 169 (2007) no. 3, p. 519-567 | Article | MR: 2336040 | Zbl: 1128.14027

[GHS10] V. Gritsenko, K. Hulek & G. K. Sankaran - “Moduli spaces of irreducible symplectic manifolds”, Compositio Math. 146 (2010) no. 2, p. 404-434 | Article | MR: 2601632 | Zbl: 1230.14051

[GHS13] V. Gritsenko, K. Hulek & G. K. Sankaran - “Moduli of K3 surfaces and irreducible symplectic manifolds”, in Handbook of moduli. Vol. I, Adv. Lect. Math., vol. 24, Int. Press, Somerville, MA, 2013, p. 459-526 | MR: 3184170 | Zbl: 1322.14004

[GS] D. Grayson & M. Stillman - “Macaulay2, a software system for research in algebraic geometry”, available at https://faculty.math.illinois.edu/Macaulay2/

[Han] F. Han - “Computations with Macaulay2”, http://webusers.imj-prg.fr/~frederic.han/recherche/documents/debarre-ogrady-han-voisin.m2

[Has00] B. Hassett - “Special cubic fourfolds”, Compositio Math. 120 (2000) no. 1, p. 1-23 | Article | MR: 1738215 | Zbl: 0956.14031

[Hiv11] P. Hivert - “Equations of some wonderful compactifications”, Ann. Inst. Fourier (Grenoble) 61 (2011) no. 5, p. 2121-2138 (2012) | Article | Numdam | MR: 2961850 | Zbl: 1298.14050

[Hor77] E. Horikawa - “Surjectivity of the period map of K3 surfaces of degree 2, Math. Ann. 228 (1977) no. 2, p. 113-146 | Article

[HT09] B. Hassett & Y. Tschinkel - “Moving and ample cones of holomorphic symplectic fourfolds”, Geom. Funct. Anal. 19 (2009) no. 4, p. 1065-1080 | Article | MR: 2570315 | Zbl: 1183.14058

[Huy12] D. Huybrechts - “A global Torelli theorem for hyperkähler manifolds [after M. Verbitsky]”, in Séminaire Bourbaki, Astérisque, vol. 348, Société Mathématique de France, Paris, 2012, p. 375-403, Exp. no. 1040 | Zbl: 1272.32014

[Isk77] V. A. Iskovskih - “Fano threefolds. I”, Izv. Akad. Nauk SSSR Ser. Mat. 41 (1977) no. 3, p. 516-562, English transl.: Math. USSR Izv. 11 (1977), p. 485–527 | MR: 463151

[KLSV18] J. Kollár, R. Laza, G. Saccà & C. Voisin - “Remarks on degenerations of hyper-Kähler manifolds”, Ann. Inst. Fourier (Grenoble) 68 (2018) no. 7, p. 2837-2882 | Article | Zbl: 07058392

[Kru14] A. Krug - “Tensor products of tautological bundles under the Bridgeland-King-Reid-Haiman equivalence”, Geom. Dedicata 172 (2014), p. 245-291 | Article | MR: 3253782 | Zbl: 1337.14005

[Laz09] R. Laza - “The moduli space of cubic fourfolds”, J. Algebraic Geom. 18 (2009), p. 511-545 | Article | MR: 2496456 | Zbl: 1169.14026

[Laz10] R. Laza - “The moduli space of cubic fourfolds via the period map”, Ann. of Math. (2) 172 (2010) no. 1, p. 673-711 | Article | MR: 2680429 | Zbl: 1201.14026

[Loo03] E. Looijenga - “Compactifications defined by arrangements. II. Locally symmetric varieties of type IV”, Duke Math. J. 119 (2003) no. 3, p. 527-588 | Article | MR: 2003125 | Zbl: 1079.14045

[Loo09] E. Looijenga - “The period map for cubic fourfolds”, Invent. Math. 177 (2009) no. 1, p. 213-233 | Article | MR: 2507640 | Zbl: 1177.32010

[Lun75] D. Luna - “Adhérences d’orbite et invariants”, Invent. Math. 29 (1975) no. 3, p. 231-238 | Article | MR: 376704 | Zbl: 0315.14018

[Mar11] E. Markman - “A survey of Torelli and monodromy results for holomorphic-symplectic varieties”, in Complex and differential geometry, Springer Proc. Math., vol. 8, Springer, Heidelberg, 2011, p. 257-322 | Article | MR: 2964480 | Zbl: 1229.14009

[Muk84] S. Mukai - “Symplectic structure of the moduli space of sheaves on an abelian or K3 surface”, Invent. Math. 77 (1984) no. 1, p. 101-116 | Article | MR: 751133 | Zbl: 0565.14002

[Muk88] S. Mukai - “Curves, K3 surfaces and Fano 3-folds of genus 10, in Algebraic geometry and commutative algebra, Vol. I, Kinokuniya, Tokyo, 1988, p. 357-377

[Muk06] S. Mukai - “Polarized K3 surfaces of genus thirteen”, in Moduli spaces and arithmetic geometry, Adv. Stud. Pure Math., vol. 45, Math. Soc. Japan, Tokyo, 2006, p. 315-326 | Article | MR: 2310254 | Zbl: 1117.14040

[Muk16] S. Mukai - “K3 surfaces of genus sixteen”, in Minimal models and extremal rays (Kyoto, 2011), Adv. Stud. Pure Math., vol. 70, Math. Soc. Japan, Tokyo, 2016, p. 379-396 | Article | MR: 3618267 | Zbl: 1369.14049

[Nag64] T. Nagell - Introduction to number theory, Second edition, Chelsea Publishing Co., New York, 1964

[O’G15] K. G. O’Grady - “Periods of double EPW-sextics”, Math. Z. 280 (2015) no. 1-2, p. 485-524 | Article | MR: 3343917 | Zbl: 1327.14061

[O’G16] K. G. O’Grady - Moduli of double EPW-sextics, Mem. Amer. Math. Soc., vol. 240, no. 1136, American Mathematical Society, Providence, RI, 2016 | Article | MR: 3460099 | Zbl: 1408.14116

[O’G19] K. G. O’Grady - “Modular sheaves on hyperkähler varieties”, 2019 | 1912.02659

[Sha80] J. Shah - “A complete moduli space for K3 surfaces of degree 2, Ann. of Math. (2) 112 (1980) no. 3, p. 485-510 | Article

[Spr09] T. A. Springer - Linear algebraic groups, Modern Birkhäuser Classics, Birkhäuser Boston, Inc., Boston, MA, 2009 | Zbl: 1202.20048

[vdD12] B. van den Dries - Degenerations of cubic fourfolds and holomorphic symplectic geometry, Ph. D. Thesis, Universiteit Utrecht, 2012, available at https://dspace.library.uu.nl/handle/1874/233790

[Ver13] M. Verbitsky - “Mapping class group and a global Torelli theorem for hyperkähler manifolds”, Duke Math. J. 162 (2013) no. 15, p. 2929-2986, Appendix A by Eyal Markman | Article | Zbl: 1295.53042

[Vie90] E. Viehweg - “Weak positivity and the stability of certain Hilbert points. III”, Invent. Math. 101 (1990) no. 3, p. 521-543 | Article | MR: 1062794 | Zbl: 0746.14014

[Wan14] M. Wandel - “Stability of tautological bundles on the Hilbert scheme of two points on a surface”, Nagoya Math. J. 214 (2014), p. 79-94 | Article | MR: 3211819 | Zbl: 1319.14049

Cited by Sources: